MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z333H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Lm878 is an invalid lot number.Can you please provide the correct lot number?.
 
Event or Problem Description
It was reported that a patient underwent a gynecological procedure on (b)(6) 2018 and suture was used.During the procedure, the suture broke in the middle of the strand during extracorporal knot tying.Another like device was used to complete the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.An empty opened foil, a needle/suture piece and a suture piece were returned for analysis.During the visual inspection of sample, the swage and attachment area were as expected.Marks on body needle that appears to be by the use of a surgical instrument could be observed.The suture pieces were examined and present several damage (dent) along of strands.Also, the ends of the suture pieces present elongation and damaged (cut) that appears to be by the use of a surgical instrument was observed.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.Per the open sample condition, the assignable cause of the performance - breakage suture, suggest an improper handling of the sample.

Brand Name
PDS II SUTURE 27"(70CM) 2-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7638307
Report Number2210968-2018-73816
Device Sequence Number19369013
Product Code NEW
UDI-Device Identifier10705031060548
UDI-Public10705031060548
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberZ333H
Device Lot NumberLMM878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/31/2018
Patient Sequence Number1